Another go at Methotrexate

Hi guys

I got diagnosed with Lupus last October and since have been on Methotrexate tablets which I had awful nausea with so my doctors changed my tablets to Azathioprine. My nausea didn't stop and I lost a lot of weight due to not being able to eat. They've just taken me off of Azathioprine and increased the amount of Prednisolone, and my doctor mentioned going back on the Methotrexate but injecting it once a week instead of taking the tablets. I was wondering how other people got on with the injections and if they saw improvement whilst having them?


6 Replies

  • I am starting mtx this week and like you am concerned about nausea as a side affect. According to other people I have spoken to, the injections bypass the stomach therefore alleviating any nausea. Not sure if this helps everyone as I certainly no expert can only say what I have read. Hope this helps and good luck x

  • Hi im just going into my 5th yearvof meth and I used to feel sooo sick my dermy prescribed domperidone 10 2 twice a day im not saying it will work for you but it does for me, I also take mine on a Monday night at 10 before bed everybody will find there own Way, dont take them on an empty stomach and also dont forget ur folic acid its important for ur stomach hope I helped plz keep us postedx

  • I've been on methotrexate now for 8weeks 5 on tablets and 3 on injection the tablets made me feel really sick but I get nothing from the injections no sickness but I feel a lot better in myself still tired but more alert hope I've helped

  • Hi I have been taking methotrexate for around six years I have never felt sick or been sick with it you must take folic acid daily apart from methotrexate day it takes a few weeks to start working good luck

  • I was moved over to injections as methotrexate tablets made me feel sick. The awful nausea did go away, I still often feel a bit shattered the day after I take it. I have gone right back down to low dose as increasing it seemed to make me feel worse. I inject last thing at night and take folic acid every day apart from the mtx day. Azthropine made me vomit like nothing ever experienced before.

  • I had my first injection yesterday! Bit worn out today and had problems with the needle because of the tremors in my hands due to prednisolone, but hopefully everything should go fine! Thank you for all the comments!

You may also like...